MAUDE Adverse Event Report: SIGHT SCIENCES, INC. VISCO360 VISCOSURGICAL SYSTEM; VISCOELASTIC INJECTOR

SIGHT SCIENCES, INC. VISCO360 VISCOSURGICAL SYSTEM; VISCOELASTIC INJECTOR
Model Number 03916
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypopyon (1913); Inflammation (1932); Visual Impairment (2138)
Date of Event 01/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to sight sciences, inc.Has been submitted.The company is submitting this mdr to ensure full compliance with 21 cfr part 803.The device was discarded by the facility and is not available for evaluation.The device history records (manufacturing and sterilization) were reviewed and there were no discrepancies or unusual findings that relate to the reported event.(b)(4).
 
Event or Problem Description
On (b)(6) 2017, the patient had uneventful cataract surgery followed by vasodilation of schlemm's canal in the left eye.Two days postoperatively the patient was diagnosed with tass with associated anterior chamber inflammation, hypopyon, increased white blood cells in the anterior chamber, and decreased visual acuity.Preoperatively, the patient's best corrected visual acuity (bcva) was 20/40; at onset, bcva decreased to 20/100 and iop was measured at 14 mmhg.The patient was treated with topical steroids, topical antibiotics, and an intravitreal injection.The eye was cultured and results were negative for bacteria and fungus.On february 16, 2017, the doctor reported that the patient was fully recovered with an uncorrected visual acuity of 20/50 and a pinhole acuity of 20/30.There have been no other reports of tass at this surgical facility and the association between the event and the device is unknown.

Brand Name
VISCO360 VISCOSURGICAL SYSTEM
Common Device Name
VISCOELASTIC INJECTOR
Manufacturer (Section D)
SIGHT SCIENCES, INC.
3000 sand hill road, 3-105
menlo park CA 94025
MDR Report Key6343187
Report Number3010363671-2017-00001
Device Sequence Number13559285
Product Code MRH
UDI-Device Identifier00858027006013
UDI-Public(01)00858027006013
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K143205
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model Number03916
Device Catalogue Number03916
Device Lot Number1005195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATARACT SURGERY; HEALON GV USED IN VISCO360 DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR